MAUDE Adverse Event Report: ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURESNARE, 90 STRAIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair surgery with calcium removal an act-joint extension, while attempting to retrieve suture the wire tip of the first ar-6060-90 broke off, the second ar-6060-90 tip bent into an open position upon the first use of suture retrieval, was not operable thereafter.The broken piece was retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with part number ar-4068-90.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged, suturesnare, ar-6060-90, was received for investigation.Visual evaluation revealed that the nitinol loop was protruding slightly out of the distal tip at full retraction of the actuator wheel.Functional test was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to use error due to excessive user-applied mechanical forces.

Brand Name
SUTURESNARE, 90 STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19625476
Report Number1220246-2024-06471
Device Sequence Number12813255
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURESNARE, 90 STRAIGHT
Device Catalogue NumberAR-6060-90
Device Lot Number15137176
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown